MAUDE Adverse Event Report: PLAYTEX MANUFACTURING INC. OB 40CT ORIGINAL REGULAR UNSCENTED; UNSCENTED MENSTRUAL TAMPONS

PLAYTEX MANUFACTURING INC. OB 40CT ORIGINAL REGULAR UNSCENTED; UNSCENTED MENSTRUAL TAMPONS
Lot Number 20091DD
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
A female consumer, over the age of 18, reported that she used a tampon and when she tried to remove the plug, the string came out completely.Consumer stated that on the same day she had to go to the doctor's office to have the tampon removed.A culture was performed and the doctor recommended that she not use tampons for awhile to allow her body to cycle and heal.No medication or treatment was prescribed and no follow up appointment was needed.The consumer reported that she was healing.
 
Additional Manufacturer Narrative
Date of investigation: 12/09/2020.A 24-month trend ((b)(6) 2018-(b)(6) 2020) analysis was performed for product, date code and reason codes (string: pull out).While no trend has been noted by product, reason codes or date code, a request for investigation is being submitted since this case has been deemed reportable to the fda by epc medical affairs.It has been reported as a device malfunction due to the potential risk of serious illness to the consumer as medical care was required to remove the tampon.At this time this case's claim code status is non-verified medical claim.Per the process fmea for o.B tampons, a stringing issue that could result in a missing string has a severity rating of 6, meaning serious.A serious severity is described as having performance impact, up to and including product failure with potential for harm to the patient or user due to failure of the product to meet performance expectations.Major physical injury possible of a temporary nature with reversible symptoms.The occurrence of the defect is listed as remote and the overall risk level is low, which does not require mitigation.Device history record review was conducted on lot 20091dd, ob 40ct original regular unsc.During the production of this product there were no nonconformances associated with the forming lots or the pack lot of the tampon.All samples passed visual inspections, absorbency testing, ejection force testing and string performance testing.Review of the dhr and supporting documentation showed no issues present that would have contributed to this malfunction of tampon performance.
 
Event or Problem Description
A female consumer, over the age of 18, reported that she used a tampon and when she tried to remove the plug, the string came out completely.Consumer stated that on the same day she had to go to the doctor's office to have the tampon removed.A culture was performed and the doctor recommended that she not use tampons for awhile to allow her body to cycle and heal.No medication or treatment was prescribed and no follow up appointment was needed.The consumer reported that she was healing.Additional information 12/09/2020: investigation results added in additional manufacturer narrative section.

Brand Name
OB 40CT ORIGINAL REGULAR UNSCENTED
Common Device Name
UNSCENTED MENSTRUAL TAMPONS
Manufacturer (Section D)
PLAYTEX MANUFACTURING INC.
804 walker rd,
dover DE 19904
MDR Report Key10928599
Report Number2515444-2020-00010
Device Sequence Number3019385
Product Code HEB
UDI-Device Identifier00078300070085
UDI-Public078300070085
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K023789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot Number20091DD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;